MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Seroma (2069); Hernia (2240)
Date of Event 11/27/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2012 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿the indirect hernia sac was reduced.A large perfix plug (device #1) was placed through the defect, tacked it into the place with suture.Then, an onlay patch was placed to the pubic tubercle, the conjoined tendon and shelving portion of the inguinal ligament.¿ (b)(6) 2013 - patient was diagnosed with abdominal pain.(b)(6) 2014 - patient consulted for bilateral groin pain.(b)(6) 2014 - patient was diagnosed with incarcerated left inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh (device #2).Per operative notes, ¿indirect hernia defect with the peritoneum overlying spermatic cord was dissected.A medium 3dmax mesh (device #2) was used and tacked to the pubic tubercle.A perfix plug (device #1) noted to have dense adhesions and reactionary tissue to the mesh itself." (b)(6) 2014 - patient complaints of left lower abdominal discomfort, hernia pain and diagnosed with inguinal hernia.(b)(6) 2015 - patient consulted for strangulated right inguinal hernia and right groin pain thereby attempted reduction of the hernia but was unsuccessful.(b)(6) 2015 - patient visited hospital for recurrent incarcerated incisional right inguinal hernia.(b)(6) 2015 - patient was diagnosed with recurrent incarcerated right inguinal hernia thereby underwent open repair, extensive adhesiolysis with the implant of perfix light plug (device #3).Per operative notes, ¿there was gross inflammatory and cicatrix reaction around the cord and internal ring.Orchiectomy was performed.The spermatic cord was dissected down to the most distal internal ring and sutured.The weakened inguinal floor was strengthened using light weight onlay mesh and sutured to the pubic tubercle, conjoined tendon and shelving portion of poupart¿s ligament.¿ between (b)(6) 2015 to (b)(6) 2017 - patient was diagnosed with recurrent right inguinal hernia and persistent pain.Attorney alleges that the patient had adhesions, infection, loss of testicle, pain, hernia recurrence, gross inflammatory, cicatrix reaction around the cord, internal ring matted and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 8 months post implant of perfix light plug, patient was diagnosed with hernia recurrence, seroma and pain.The instructions-for-use supplied with the device lists hernia recurrence, seroma and pain as possible complications.This emdr represents the perfix light plug (device #3).Additional supplemental emdr's were submitted to represent the perfix plug (device #1) and 3dmax (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19096534
Report Number1213643-2024-091921
Device Sequence Number7682261
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue Number0117060
Device Lot NumberHUYF0867
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight65 KG